Alert archive / Massachusetts / Winter Weather Advisories in 2021

Winter Weather Advisory 17, NWS Boston/Norton, MA

December 17, 20216 counties in Massachusetts

NWS Boston/Norton, MA issued this winter weather advisory at Dec 17, 2021, 3:11 AM EST for 6 counties in Massachusetts. It took effect at Dec 18, 2021, 7:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2021, 3:11 AM EST (08:11 UTC)
In effect from
Dec 18, 2021, 7:00 AM EST
Expired
Dec 19, 2021, 6:05 AM EST
In force
23 hr
Issued by
NWS Boston/Norton, MA

Counties Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 89 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

919 
WWUS41 KBOX 170811
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
311 AM EST Fri Dec 17 2021

MAZ002>006-008>012-026-172115-
/O.NEW.KBOX.WW.Y.0017.211218T1200Z-211219T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford,
Amherst, Northampton, Springfield, Milford, Worcester, and Ayer
311 AM EST Fri Dec 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 7 AM
EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow and sleet
  accumulations of 1 to 5 inches and ice accumulations of a light
  glaze. Greatest risk for the higher snow accumulations will be 
  north of Route 2 and near the New Hampshire border.

* WHERE...Western, Central and interior northeast Massachusetts.

* WHEN...From 7 AM Saturday to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions particularly 
  Saturday afternoon and Saturday evening.

* ADDITIONAL DETAILS...Snow overspreads the region from southwest
  to northeast Saturday morning through early afternoon. The snow
  will then change to sleet and/or light freezing rain by late
  Saturday or Saturday evening from south to north. Precipitation
  should taper off toward daybreak Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Frank
6 follow-up statements
856 
WWUS41 KBOX 172047
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
347 PM EST Fri Dec 17 2021

MAZ002>006-008>012-026-181100-
/O.CON.KBOX.WW.Y.0017.211218T1200Z-211219T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford,
Amherst, Northampton, Springfield, Milford, Worcester, and Ayer
347 PM EST Fri Dec 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY
TO 7 AM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  1 to 4 inches and ice accumulations up to one tenth of an inch.
  Highest snow accumulations expected north of Route 2 to the New
  Hampshire and Massachusetts border.

* WHERE...Western, Central and interior northeast Massachusetts.

* WHEN...From 7 AM Saturday to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Snow overspreads the region from southwest
  to northeast late Saturday morning through early afternoon. The
  snow will then change to sleet and/or light freezing rain by 
  late Saturday or Saturday evening from south to north. 
  Precipitation should taper off toward daybreak Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
116 
WWUS41 KBOX 180740
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
240 AM EST Sat Dec 18 2021

MAZ002>006-008>012-026-182045-
/O.CON.KBOX.WW.Y.0017.211218T1200Z-211219T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford,
Amherst, Northampton, Springfield, Milford, Worcester, and Ayer
240 AM EST Sat Dec 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS
MORNING TO 7 AM EST SUNDAY...

* WHAT...Mixed precipitation expected. Total snow/sleet
  accumulations of a coating 1 inch south of the Massachusetts
  Turnpike. 1 to 3 inches of snow and sleet expected north of the
  Massachusetts Turnpike with the higher amounts most likely 
  north of Route 2. Ice accumulations of a light glaze are also 
  possible.

* WHERE...Western, Central and interior Northeast Massachusetts.

* WHEN...From 7 AM this morning to 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions this afternoon and
  evening.

* ADDITIONAL DETAILS...Snow and sleet overspread the region
  between 9 am and 1 pm from southwest to northeast. Precipitation
  will change mainly to rain this evening with pockets of light
  freezing rain possible mainly in the higher terrain. 
  Precipitation may change back to a very brief period of snow and
  sleet before winding down early Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Frank
802 
WWUS41 KBOX 182044
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
344 PM EST Sat Dec 18 2021

MAZ002>006-008>012-026-190945-
/O.CON.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Framingham, Lowell, Lawrence, Chesterfield, Blandford,
Amherst, Northampton, Springfield, Milford, Worcester, and Ayer
344 PM EST Sat Dec 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* WHAT...Mixed precipitation. Additional snow accumulations of up
  to two inches and ice accumulations of a light glaze are
  possible.

* WHERE...Western, Central and interior Northeast Massachusetts.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Precipitation will change mainly to rain 
  this evening with pockets of light freezing rain possible mainly
  in the higher terrain. Precipitation may change back to a very 
  brief period of snow and sleet before winding down early Sunday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
642 
WWUS41 KBOX 190120
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
820 PM EST Sat Dec 18 2021

MAZ005-006-010>012-190230-
/O.CAN.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/
Central Middlesex MA-Western Essex MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-
Including the cities of Framingham, Lowell, Lawrence, Amherst, 
Northampton, Springfield, Milford, and Worcester
820 PM EST Sat Dec 18 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Mainly just light rain is expected for the remainder of the
overnight hours with temps just above freezing in most locations.
Rain may change to a very brief period of snow and/or sleet before
precipitation winds down early Sunday morning...but not expecting
much more than a coasting.

$$

MAZ002>004-008-009-026-191200-
/O.CON.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Chesterfield, Blandford, and Ayer
820 PM EST Sat Dec 18 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY...

* WHAT...Mixed precipitation. Additional snow/sleet accumulations
  of just a coating with an ice accumulations of a light glaze.

* WHERE...Mainly the high terrain along the east slopes of the
  Berks and the Worcester Hills. 

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions mainly above 1000
  feet in elevation.

* ADDITIONAL DETAILS...Much of the region has changed to rain, but
  pockets of light freezing rain will continue to impact areas
  mainly over 1000 feet. Precipitation may end as a brief period
  of snow before things wind down early Sunday morning, but not
  expecting much more than an additional coating. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Frank
881 
WWUS41 KBOX 190805
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
305 AM EST Sun Dec 19 2021

MAZ002>004-008-009-026-191200-
/O.CON.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Chesterfield, Blandford, and Ayer
305 AM EST Sun Dec 19 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...Mixed precipitation. Rain will change to a mixture of
  freezing rain, sleet and snow before the steady precipitation
  comes to an end shortly after daybreak. An additional dusting to
  one half inch of snow/sleet accumulation is possible along with
  a glaze of ice.

* WHERE...East slopes of the Berkshires as well as portions of far
  northern Massachusetts.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Plan on slippery road conditions especially in the
  high terrain and across far northern Massachusetts near the New
  Hampshire border.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

Frank
296 
WWUS41 KBOX 191105
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
605 AM EST Sun Dec 19 2021

MAZ002>004-008-009-026-191215-
/O.CAN.KBOX.WW.Y.0017.000000T0000Z-211219T1200Z/
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Northern Middlesex MA-
Including the cities of Charlemont, Greenfield, Orange, Barre, 
Fitchburg, Chesterfield, Blandford, and Ayer
605 AM EST Sun Dec 19 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating wintry precipitation capable of hazardous conditions
has ended. Therefore the winter weather advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter weather advisory went out at Dec 16, 9:24 PM EST, 5 hours 47 minutes earlier.

Area forecast discussion, Dec 16, 9:24 PM EST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
924 PM EST Thu Dec 16 2021

.SYNOPSIS...
A cold front will cross southern New England overnight, bringing
colder weather this weekend. Low pressure tracking near the
South Coast should bring accumulating snow and some ice
Saturday and Saturday night, especially across northern
Massachusetts. Cold and dry weather is expected next most of
next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

925 PM Update...

A very mild evening is in progress for this time of year. A
45 to 55 knot west southwest LLJ has kept the boundary layer
well mixed. Given anomalous warmth aloft and mixing to the
surface...temps remained in the 50s. We expect this continue
into the overnight hours a few a places may actually see their
temp rise a couple degrees until the cold front passes.

The cold front will cross the region roughly between 3 and 8
am. This should allow temps to drop into the 40s northwest of
I-95 by daybreak, but 50+ temps still expect Southeast of I-95
with the later frontal passage. The front has extremely limited
moisture, so generally just mid/high cloudiness expected. Low
risk for a brief shower/sprinkle in western MA, but for all
intensive purposes this will be a dry frontal passage. Southwest
winds were gusting between 20 and 30 mph across parts of the
southeast New England coast and even some of the high terrain
given the strong low level jet. Winds will shift to the west
behind the front and the 20 to 30 mph gusts should become more
widespread by daybreak.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

Cold front moves offshore in the morning shifting winds to W/NW.
Forecast soundings show plenty of dry air moving in along with
deeper mixing, so a windy day is ahead, especially near coast.
Colder air lags behind front so between its delayed arrival and
downsloping westerly flow, another mild day can be expected with
highs in 50s, if not near 60 in RI and eastern MA before
temperatures begin to fall later in the day.

High pressure ridge builds over SNE Friday night for a short
time, before we start to see increasing clouds ahead of next
system for Saturday. At this point lower levels should remain
dry enough to prevent any light snow from breaking out before
sunrise on Saturday.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
* Minor accumulating snow to wintry mix in the interior, brief snow
  to mainly rain coastal plain for Sat and Sat night. Looking like
  winter advisory type event for the interior with some impact to
  travel.

* Dry through midweek. Temps below-normal Sun and Mon, turning more
  seasonable through midweek.

* Early outlook at holiday travel period favors continued dry
  weather, though do have to watch track of coastal low moving off
  southern Carolinas around Thursday.

Details:

Saturday into Saturday Night:

Initial low pressure traversing NE up the eastern OH Valley into the
northern Appalachians will transfer energy to a developing secondary
low near the waters of SE New England later Saturday into Saturday
night. System overall is progressive with lack of closed-off 850-700
mb cyclones. In addition, positively-tilted nature of upper trough
energy, with associated downstream SW flow aloft also allowing
for injection of warmer air aloft. Thus precipitation type and
the duration/changeovers thereof are likely to be a forecast
challenge. Uncertainty exists on the exact accumulation totals,
largely stemming from how quickly precipitation type changes
from snow, wintry mix to rain. There is confidence that it looks
to be a minor, Winter Weather Advisory type of scenario for a
good part of the interior with negligible to nil impact for the
coastal plain.

Antecedent air mass isn't necessarily cold, but it is fairly
dry and that will permit falling temps thru wet-bulb processes.
Thus expecting snow as a predominant type for most locations at
onset except for the immediate south coast as precip begins
into the late- morning/early afternoon from west to east.

Prolonged east flow drawing in milder SST air mass near the east and
southern coasts, including the Boston area, should force a
transition over to plain cold rain by mid to late afternoon into
evening, with any accumulation in the coastal plain around a C-1
inch but likely to be washed away as a predominantly rain/snow
to rain type.

In the interior particularly N/W of I-95, some accumulation of snow
is expected on grassy surfaces during the afternoon before a
transition to mixed frozen precip takes place late afternoon to
night. This occurs as warm nose of air aloft advects NE, but doesn't
entirely get to the MA/NH border. At the moment, the best chance of
snow reaching the 2-4" range (plowable accums) is along the Route 2
corridor on northward, with little if any mixover to IP/FZRA before
colder air on backside of low late Sat night rushes in on NW winds.
From the Worcester-Springfield I-90 corridor southward to the
Hartford/NW Providence areas, up to 2 inches of snow expected, less
south/more north, but also a light icing accretion with freezing
rain totals up to a tenth of an inch added in. It's in this area
where snow and ice accumulations have the greatest potential for
some adjustment due to uncertainties on p-type changeovers
mentioned. Much of these latter areas however should see a
change to cold rain as well.

As mentioned, this does have the look of a Winter Weather Advisory
type event and will need to consider headlines in the next day
or so for the interior. Some impact to travel Saturday late-
aftn/evening when precip intensity may be somewhat greater.
Overall the impact appears minor, mitigated by freezing rain
falling on a bed of new snow with mainly light glazing on
trees/elevated sfcs, and rain should also helping to wash some
if not all wintry accums especially N/W of the Pike.

Sunday into Monday:

May have some leftover backside precip across Cape Cod but overall,
high pressure builds into Southern New England leading to a chilly,
blustery Sunday with winds easing some by Sunday night. Clear skies
and mainly light winds Sunday night support good radiational
cooling. Certainly looking like one of the coldest nights
experienced in a while, if not thus far in the cold season with 925
mb temps -6 to -10C per 12z ECMWF. Highs low 30s to lower 40s, with
lows in the teens to low 20s coastal eastern MA. A few areas in
northern/NW MA under fresh snowpack and good raditional cooling
could dip into the single digits.

After a likely rather cold start, mostly sunny skies on Monday bump
temps back into the upper 20s to mid/upper 30s. Will see winds flip
from light NW to light SW late in the day and especially evening in
warm advection pattern. By evening, a weak Clipper low passes well
to the north with partial cloudiness but continued dry weather. Lows
mainly upper teens to mid 20s.

Tuesday through Christmas Eve:

Fairly active northern stream of the jet in this period with several
shortwaves progressing through the flow. Overall, temps through
Christmas Eve should stay within a few degrees of seasonable levels.

Uncertainty in precip chances as we move towards the holiday travel
period. Some indication of southern stream energy skirting the Gulf
Coast and moving offshore the mid-Atlantic around Dec 23rd to
Christmas Eve. All deterministic models are south of the benchmark
but GFS/Canadian are somewhat closer than the ECMWF. Something to
watch, but seems too far offshore for any significant effects or
impacts. Opted for limited/low Chance PoP for now.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

00z TAF Update:

VFR with SCT-OVC mid to high level clouds. Main concern is
potential for LLWS and gusty surface winds given 30-40kt winds
aloft (mainly up to 050). Have maintained LLWS in most TAFs but
the lack of PIREPs reflecting low-level shear or turbulence is
still somewhat surprising. May have a better shot for low-level
wind shear in the interior where gustiness is proving less
prevalent. Strongest SW gusts remain across southeast New
England around 25 to 30 kt.

Cold front crosses region early Fri morning bringing wind shift
to W. Still looking at 20-30kt gusts at times across more of
southern New England and associated lower- level mechanical
turbulence during the day Fri before winds diminish in the
evening.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Saturday through Tuesday/...

Friday Night: VFR. Windy with local gusts up to 30 kt. Slight
chance SN.

Saturday: MVFR/IFR conditions possible. SN, chance RA, slight
chance FZRA.

Saturday Night: Mainly IFR, with local MVFR possible. Breezy.
RA, SN, slight chance FZRA.

Sunday: Mainly VFR, with local MVFR possible. Breezy.

Sunday Night through Monday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence through Friday night.

SCAs remain posted for SW winds gusting to 30kt, especially on
waters around Cape Cod and Islands. Cold front moves offshore
Fri morning, followed by west winds gusting to 30kt before winds
diminish Friday night. We continued SCA for outer waters Fri
night since seas will take more time to subside.

Outlook /Saturday through Tuesday/...

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Rain.

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Rain.

Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 9 ft. Slight chance of rain.

Sunday Night: Strong winds with gusts up to 30 kt. Rough seas
up to 9 ft.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Local rough seas.

&&

.CLIMATE...
Records for Today...

Climate Site: Record High | Record Min Max

Boston: 64F (1971) | 45F (1982)
Providence: 62F (1971) | 44F (1971)
Worcester: 58F (1971) | 39F (1897)
Hartford: 60F (1971) | 43F (1928)

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 3 PM EST Friday for ANZ230>237-251.
     Small Craft Advisory until 6 AM EST Saturday for ANZ250-
     254>256.

&&

SYNOPSIS...Loconto/JWD
NEAR TERM...Frank
SHORT TERM...JWD
LONG TERM...Loconto
AVIATION...Loconto/JWD
MARINE...Loconto/JWD
CLIMATE...Staff
Hazardous weather outlook, Dec 16, 4:33 PM EST, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
433 PM EST Thu Dec 16 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-172145-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
433 PM EST Thu Dec 16 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-172145-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
433 PM EST Thu Dec 16 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

Nearby

Winter Weather Advisories in Massachusetts, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.